Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 385, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 4, 2011, 1:34 PM EDT for Alleghany County, North Carolina; Grayson County, Virginia. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2011, 1:34 PM EDT (17:34 UTC)
- Expired
- Jul 4, 2011, 2:30 PM EDT
- In force
- 56 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Alleghany County, NC, Grayson County, VA
The radar
The Roanoke radar (KFCX), 99 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 1:45 PM EDT | TSTM WND DMG | 1 Nw Independence, VA | TREE DOWN ON STATE ROUTE 684 |
| Jul 4, 1:50 PM EDT | TSTM WND DMG | Nnw Independence, VA | MULTIPLE SIX INCH DIAMETER LIMBS WERE BLOWN DOWN AT THE INTERSECTION OF ROUTES 58 AND 21 IN INDEPENDENCE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 12:50 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 880 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1130 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
462
WUUS51 KRNK 041734
SVRRNK
NCC005-VAC077-041830-
/O.NEW.KRNK.SV.W.0385.110704T1734Z-110704T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
134 PM EDT MON JUL 4 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALLEGHANY COUNTY IN NORTHWEST NORTH CAROLINA
EASTERN GRAYSON COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 230 PM EDT.
* AT 128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PINEY CREEK...OR NEAR MOUTH OF WILSON...AND MOVING NORTHEAST AT 15
MPH.
* LOCATIONS IMPACTED INCLUDE...
PINEY CREEK...
BRIDLE CREEK...
TWIN OAKS...
INDEPENDENCE...
AND BAYWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
&&
LAT...LON 3679 8105 3657 8089 3642 8100 3642 8108
3644 8111 3642 8115 3644 8116 3642 8118
3642 8126 3645 8127 3650 8133 3655 8136
3657 8135 3657 8139 3660 8141
TIME...MOT...LOC 1733Z 241DEG 12KT 3656 8125
$$
AMS2 follow-up statements
769
WWUS51 KRNK 041755
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
155 PM EDT MON JUL 4 2011
NCC005-VAC077-041830-
/O.CON.KRNK.SV.W.0385.000000T0000Z-110704T1830Z/
ALLEGHANY NC-GRAYSON VA-
155 PM EDT MON JUL 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR ALLEGHANY AND EASTERN GRAYSON COUNTIES...
AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BAYWOOD...OR NEAR INDEPENDENCE...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
INDEPENDENCE...
BAYWOOD...
AND BARRETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
&&
LAT...LON 3642 8115 3644 8116 3645 8127 3651 8133
3657 8135 3663 8134 3679 8105 3657 8089
3642 8100 3642 8108 3644 8109 3644 8111
TIME...MOT...LOC 1755Z 262DEG 25KT 3661 8105
$$
AMS895
WWUS51 KRNK 041828
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
228 PM EDT MON JUL 4 2011
NCC005-VAC077-041838-
/O.EXP.KRNK.SV.W.0385.000000T0000Z-110704T1830Z/
ALLEGHANY NC-GRAYSON VA-
228 PM EDT MON JUL 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR ALLEGHANY AND EASTERN GRAYSON
COUNTIES EXPIRES AT 230 PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN
THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3642 8115 3644 8116 3645 8127 3651 8133
3657 8135 3663 8134 3679 8105 3657 8089
3642 8100 3642 8108 3644 8109 3644 8111
TIME...MOT...LOC 1828Z 262DEG 25KT 3664 8077
$$
16What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 12:56 PM EDT, 38 minutes earlier.
Area forecast discussion, Jul 4, 12:56 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1256 PM EDT MON JUL 4 2011 .SYNOPSIS... EXPECT MORE SCATTERED STRONG STORMS ON THE 4TH OF JULY ALONG A WEAKENING COLD FRONT WHICH WILL TRY TO CROSS THE AREA DURING THE DAY BEFORE STALLING OVER NORTH CAROLINA BY TUESDAY. THIS WILL RESULT IN CONTINUED CHANCES FOR SHOWERS AND STORMS FROM THE FOURTH OF JULY INTO MIDWEEK. && .NEAR TERM /THROUGH TONIGHT/... AFTERNOON UPDATE REFLECTS ADDITION OF SEVERE THUNDERSTORM WATCH 594 THAT IS IN EFFECT THROUGH 800 PM EDT. HAVE ALSO MADE TWEAKS TO WEATHER AND POP GRID TO BETTER REFLECT LATEST EXPECTED TIMING OF PRECIPITATION INTO AND THROUGH THE REGION. THIS ADJUSTMENT SLOWS THE ACTIVITY BY ABOUT AN HOUR OR TWO. FINALLY...TEMPERATURES...ESPECIALLY IN THE EAST...ARE TRENDING WARMER THAN FORECAST...SO HAVE MADE ADJUSTMENTS IN THE HOURLY TEMPERATURE TREND AND OVERALL ANTICIPATED HIGH TEMPERATURE FOR THE DAY. PREVIOUS DISCUSSION... MOST AREAS TO REMAIN DRY UNTIL DAYTIME HEATING KICKS OFF ANOTHER ROUND OF SHRA/TSRA FOR THE AFTERNOON. WITH FRONTAL BOUNDARY CLOSER TO US TODAY...THINK SHRA COVERAGE WILL BE MUCH GREATER WITH SCATTERED TO NUMEROUS SHRA/TSRA THIS AFTERNOON... LIKELY POPS ACROSS THE MTNS EARLY THIS AFTERNOON...THEN SPREADING EAST ACROSS THE FOOTHILLS AND PIEDMONT DURING THE MID/LATE AFTERNOON. CAPES IN THE NEIGHBORHOOD OF 2000-3000 J/KG SHOULD SUSTAIN HEALTHY UPDRAFTS WITH POTENTIAL FOR SEVERE STORMS DURING THE PEAK HEATING PART OF THE DAY. LOTS OF OUTDOOR EVENTS GOING ON TODAY...AND LIGHTNING POTENTIAL LOOKS HIGH...THUS THINK WE NEED TO BEAT OUR TOM TOMS A LITTLE HARDER FOR LIGHTNING SAFETY TODAY. HIGHS THIS AFTERNOON WILL BE SIMILAR TO SUNDAY WITH 80S TO LOW 90S LIKELY...AND FEELING MUGGY DUE TO THE HIGH MOISTURE CONTENT OF THE AIRMASS. POTENTIAL FOR NUMEROUS SHOWERS TODAY MAY HINDER SET-UP FOR THE EVENING FIREWORKS SHOWS. IF THE FOLKS SETTING UP FOR THESE EVENTS CAN WORK AROUND THE NUISANCE DAYTIME THUNDERSTORM ACTIVITY...THINK THE LATE EVENING WILL PAN OUT OK. IF STORMS DEVELOP AS FORECAST OVER THE MTNS DURING THE EARLY AFTERNOON AND MOVE EAST ACROSS THE PIEDMONT DURING THE LATE AFTERNOON AND EARLY EVENING...THEN MOST OF THE ACTIVITY SHOULD BE SOUTHEAST OF THE FCST AREA BY SHOW TIME. UNLESS SOMETHING DEVELOPS UPSTREAM OVER THE OHIO VALLEY...ANTICIPATE THAT MOST OF THE THUNDERSTORM ACTIVITY SHOULD BE OVER WITH BY 9PM. WILL MAINTAIN LOW CHANCE THREAT FOR SHRA/TSRA FOR THE OVERNIGHT TO ACCOUNT FOR ANY LINGERING POCKETS OF INSTABILITY...TEMPS MOST AREAS SLIPPING INTO THE 60S. PATCHY FOG A GREATER POSSIBILITY LATE TONIGHT PER NEW MOISTURE FROM THE DAYTIME SHOWERS...LINGERING CLOUD COVER TONIGHT ULTIMATELY THE DECIDING FACTOR ON HOW WELL WE RADIATE AND ULTIMATELY DICTATING OVERALL FOG COVERAGE. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... A FRONTAL BOUNDARY IS EXPECTED TO STALL JUST SOUTH OF THE VA/NC BORDER ON TUESDAY. MODELS TRACKING A SURFACE REFLECTION ALONG THE BOUNDARY AND ACROSS NC DURING THE MORNING. THIS REFLECTION WILL BRING AN EARLY MORNING CHANCE OF SHOWERS TO RNK SOUTHERN TIER COUNTIES. THIS SYSTEM WILL EXIT THE PIEDMONT BY EARLY TUESDAY AFTERNOON. DURING THE AFTERNOON AND EVENING...A MID LEVEL SHORT WAVE WILL TRACK OVER THE REGION. DEPENDING ON HOW MUCH INSTABILITIES IS AVAILABLE IN THE AFTERNOON AND EVENING...THIS SHORT WAVE HAS THE POTENTIAL TO BRING SOME STRONG STORMS TO THE AREA. THESE STORMS WILL EXIT THE AREA OVERNIGHT. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS POSSIBLE ON WEDNESDAY AS MORE ENERGY TRACKS ALONG THE STALLED BOUNDARY. FOR BOTH TUESDAY AND WEDNESDAY...HAVE THE HIGHEST POPS ACROSS THE SOUTH AND ALONG THE VA/NC BORDER. FORECAST POPS MAY BE IN A STATE OF FLUCTUATION AND IS HIGHLY DEPENDENT ON WHERE THE ACTUAL BOUNDARY RESIDES EACH DAY. FOR THIS REASON WILL KEEP POPS AT A CHANCE. TEMPERATURES SHOULD BE FALLING BACK TO NEAR NORMAL AS SHOWER ACTIVITY INCREASES DURING THE PERIOD. WITH SEVERAL MODELS BRINGING WIDE SPREAD SHOWERS ACROSS THE AREA WEDNESDAY...LOWERED TEMPERATURES BELOW NORMAL BY A FEW DEGREES. && .LONG TERM /THURSDAY THROUGH SUNDAY/... SHOWER AND THUNDERSTORM ACTIVITY INCREASES ON THURSDAY AFTERNOON AND EVENING AS HIGH PRESSURE CONTINUES EASTWARD AND ANOTHER COLD FRONT APPROACHES FROM THE NORTHWEST. WITH THE ADDED INSTABILITY OF THE APPROACHING COLD FRONT...MAY SEE A FEW OF THESE STORMS BECOME STRONG TO SEVERE...ALTHOUGH THE THREAT DOES NOT SEEM PARTICULARLY HIGH AT THIS TIME. INCREASED CLOUD COVER ON THURSDAY WILL HELP LIMIT AFTERNOON HEATING SOMEWHAT...AND WILL BE EXPECTING AFTERNOON HIGHS RANGING FROM THE LOW TO MID 80S WEST OF THE BLUE RIDGE...AND IN THE UPPER 80S TO LOW 90S TO THE EAST. FORECAST MODELS ARE IN GENERAL AGREEMENT THAT THE COLD FRONT WILL MOVE SLOWLY SOUTHWARD AS IT ENTERS OUR REGION ON FRIDAY...AND BECOME NEARLY STATIONARY ACROSS NORTH CAROLINA. WITH HIGH PRESSURE SLIDING EASTWARD ACROSS THE LOWER GREAT LAKES REGION...WILL STILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST EACH DAY THROUGH NEXT WEEKEND...MAINLY IN THE AFTERNOONS AND EVENING...WITH INCREASINGLY HIGHER CHANCES FROM NORTH TO SOUTH. HIGH TEMPERATURES EACH DAY WILL GENERALLY RANGE FROM THE LOWER 80S IN THE WEST...TO THE MID 80S TO NEAR 90 IN THE EAST. LOW TEMPERATURES WILL RANGE FROM THE LOWER 60S WEST TO THE UPPER 60S EAST. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED VCNTY OF ALL TERMINALS DURING THE 24 HR TAF PERIOD. GREATEST CONFIDENCE FOR THE HIGHEST COVERAGE IS DURING THE PEAK HEATING PART OF THE DAY WHEN INSTABILITY WILL BE THE GREATEST. OUTSIDE OF THIS PEAK WINDOW...COVERAGE TO LOW TO ADD TO TERMINALS ATTM. WILL AMEND TERMINALS AS NEEDED TO ACCOUNT FOR THE POP UP NATURE OF THE SHRA/TSRA. FOR THE MORNING PUSH...SHRA/TSRA EXPECTED TO BE ONGOING ALONG I-64 CORRIDOR JUST NORTH OF ROA/LYH. THIS ACTIVITY SHOULD WEAKEN BY MID MORNING...WITH NEW DEEP CONVECTION DEVELOPING OVER THE MTNS EARLY IN THE AFTERNOON AND MOVING EAST ACROSS THE FOOTHILLS AND PIEDMONT. BLF/LWB/BCB WILL MOST LIKELY BE IMPACTED DURING THE EARLY AFTERNOON...FOLLOWED BY ROA/LYH/DAN DURING THE MID/LATE AFTERNOON. HAVE STAGGERED THE TSRA THREAT WINDOW WITHIN THE TAFS ACCORDINGLY. THE COLD FRONT WHICH IS HELPING TO FOCUS LIFT FOR SHRA/TSRA IS EXPECTED TO STALL OVER THE AREA TODAY THIS STATIONARY FRONT WILL THEN BECOME THE FOCUS FOR DAILY THREAT OF SHRA/TSRA THROUGH AT LEAST MID WEEK. COVERAGE WILL BE SCATTERED AND MAINLY CONFINED TO THE AFTERNOON AND EVENING HOURS. ANOTHER COLD FRONT MAY BRING A MORE WIDESPREAD SHRA/TSRA THREAT TO THE AREA THURSDAY INTO FRIDAY. OUTSIDE OF THE DAILY THUNDERSTORM THREAT AND POTENTIAL FOR SOME PATCHY FOG DURING THE LATE NIGHT PERIODS...MAINLY VFR CONDITIONS ARE ANTICIPATED THROUGH THE HOLIDAY WEEK. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH NEAR TERM...DS/PM SHORT TERM...RCS LONG TERM...NF AVIATION...PM
Hazardous weather outlook, Jul 4, 1:00 PM EDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 100 PM EDT MON JUL 4 2011 NCZ001>006-018>020-VAZ007-009>018-022>024-032>035-043>047-058-059- WVZ042-051700- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE-MERCER- 100 PM EDT MON JUL 4 2011 ...SEVERE THUNDERSTORM WATCH 594 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXITS THIS AFTERNOON AND EARLY EVENING. CLUSTERS OF SLOW MOVING THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EARLY EVENING. DAMAGING WINDS WILL BE THE GREATEST THREAT WITH SOME OF THESE STORMS WITH MARGINALLY LARGE HAIL A SECONDARY THREAT. ANOTHER CONCERN IS LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE NOW ACTIVATED. PLEASE RELAY REPORTS OF SEVERE WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ019-020-WVZ043>045-051700- ALLEGHANY VA-BATH-SUMMERS-MONROE-GREENBRIER- 100 PM EDT MON JUL 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXITS THIS AFTERNOON AND EARLY EVENING. CLUSTERS OF SLOW MOVING THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EARLY EVENING. DAMAGING WINDS WILL BE THE GREATEST THREAT WITH AN ISOLATED NUMBER OF THESE STORMS WITH MARGINALLY LARGE HAIL A SECONDARY THREAT. ANOTHER CONCERN IS LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. DS
In the hours before
Local storm report, Jul 4, 8:45 AM EDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
845 AM EDT MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM HAIL 4 NW PULASKI 37.09N 80.85W
07/03/2011 E1.00 INCH PULASKI VA PUBLIC
&&
AMSLocal storm report, Jul 4, 9:39 AM EDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
939 AM EDT MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM TSTM WND DMG 4 SW COLEMAN STORE 36.85N 81.03W
07/03/2011 WYTHE VA PUBLIC
TREES DOWN
&&
AMSLocal storm report, Jul 4, 10:20 AM EDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1020 AM EDT MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL 4 NNE WOOLWINE 36.84N 80.25W
07/03/2011 E0.25 INCH PATRICK VA PUBLIC
0634 PM HAIL 3 N CHARITY 36.85N 80.22W
07/03/2011 E0.25 INCH PATRICK VA PUBLIC
0634 PM HAIL 5 NE WOOLWINE 36.84N 80.22W
07/03/2011 E0.88 INCH PATRICK VA PUBLIC
&&
AMSLocal storm report, Jul 4, 10:42 AM EDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1042 AM EDT MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 3 W BEDFORD CITY 37.35N 79.58W
07/03/2011 E0.88 INCH BEDFORD VA COCORAHS
&&
AMSSpecial weather statement, Jul 4, 12:47 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1247 PM EDT MON JUL 4 2011
VAZ013-014-017-041745-
FLOYD VA-MONTGOMERY VA-PULASKI VA-
1247 PM EDT MON JUL 4 2011
...A STRONG THUNDERSTORM WILL AFFECT FLOYD...MONTGOMERY AND PULASKI
COUNTIES...
AT 1246 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER DUBLIN...
MOVING EAST AT 20 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. IF ON OR NEAR
CLAYTOR LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A
VEHICLE. SUDDEN WIND GUSTS MAY BE STRONG ENOUGH TO CAPSIZE YOUR
VESSEL.
THIS STORM WILL BE NEAR CLAYTOR LAKE STATE PARK AROUND 1255 PM...
CLAYTOR DAM AROUND 100 PM...RADFORD...FAIRLAWN...AND GRAYSONTOWN
AROUND 105 PM...WALTON...AND COPPER VALLEY AROUND 110
PM...CHILDRESS...AND PRICES FORK AROUND 115 PM.
LAT...LON 3704 8078 3719 8076 3722 8067 3723 8020
3688 8022 3686 8027
AMSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 1:42 PM EDT | Severe Thunderstorm Warning | RNK | Ashe, Watauga | 63 min |
| Jul 4, 2:48 PM EDT | Flash Flood Watch | RNK | Alleghany, Ashe, Caswell, Rockingham, Stokes, Surry and 3 more | 4 hr |
| Jul 4, 2:56 PM EDT | Severe Thunderstorm Warning | RNK | Wilkes | 64 min |
| Jul 4, 3:29 PM EDT | Special Weather Statement | RNK | Surry | 61 min |
| Jul 4, 3:33 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Surry, Wilkes | 57 min |
| Jul 4, 4:10 PM EDT | Special Weather Statement | RNK | Wilkes | 35 min |
| Jul 4, 4:16 PM EDT | Severe Thunderstorm Warning | RNK | Surry, Yadkin | 29 min |
| Jul 4, 4:33 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Stokes, Surry, Wilkes, Yadkin | 57 min |
| Jul 4, 4:49 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry, Yadkin | 26 min |
| Jul 4, 5:17 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes, Surry | 58 min |
| Jul 4, 5:31 PM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham | 59 min |
| Jul 4, 5:52 PM EDT | Special Weather Statement | RNK | Caswell | 23 min |
| Jul 3, 8:54 PM EDT | Special Weather Statement | RNK | Botetourt | 66 min |
| Jul 3, 9:42 PM EDT | Special Weather Statement | RNK | Smyth | 63 min |
| Jul 4, 12:47 PM EDT | Special Weather Statement | RNK | Floyd, Montgomery, Pulaski, City of Radford | 58 min |
| Jul 4, 2:00 PM EDT | Special Weather Statement | RNK | Franklin, Pittsylvania | 60 min |
| Jul 4, 2:07 PM EDT | Severe Thunderstorm Warning | RNK | Tazewell | 53 min |
| Jul 4, 2:13 PM EDT | Severe Thunderstorm Warning | RNK | Smyth, Tazewell | 62 min |
| Jul 4, 2:18 PM EDT | Special Weather Statement | RNK | Montgomery | 27 min |
| Jul 4, 2:27 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Craig | 63 min |
| Jul 4, 2:48 PM EDT | Special Weather Statement | RNK | Giles | 57 min |
| Jul 4, 2:52 PM EDT | Flash Flood Warning | RNK | Franklin, Henry | 5 hr |
| Jul 4, 3:00 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Craig, Roanoke, City of Roanoke, City of Salem | 48 min |
| Jul 4, 3:12 PM EDT | Special Weather Statement | RNK | Bland, Pulaski, Smyth, Wythe | 63 min |
| Jul 4, 3:21 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Roanoke | 54 min |
| Jul 4, 3:25 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania | 65 min |
| Jul 4, 3:55 PM EDT | Special Weather Statement | RNK | Franklin, Montgomery, City of Radford | 65 min |
| Jul 4, 4:05 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte | 55 min |
| Jul 4, 4:06 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Rockbridge, City of Buena Vista, City of Lexington | 54 min |
| Jul 4, 4:25 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 65 min |
| Jul 4, 4:46 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Buckingham | 59 min |
| Jul 4, 4:57 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 52 min |
| Jul 4, 5:04 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte | 26 min |
| Jul 4, 5:47 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 28 min |
| Jul 4, 6:11 PM EDT | Areal Flood Advisory | RNK | Pittsylvania, City of Danville | 2 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.